MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120204
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A non-sterile galaxy g3 xsft hel 2mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it could be noted that the coil protruded from the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil was protruding through a kink on the introducer.Also, the embolic coil was inspected, and it was found to be severely stretched; it remains attached to the resistance heating (rh) coil.No other damages were found in the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.According to the risk documentation, coil damage is a potential effect of the rotating hemostasis valve (rhv) fastened too tightly during microcoil placement; in this case, it was reported that there was resistance at the microcatheter hub during the initial advancement of the coil, which may have resulted in the coil stretching and introducer kinking.The complaint reported that no damage was noted on the sheath introducer, neither the delivery wire nor the coil was noted to be protruding from the introducer; but it is not clear whether such conditions were confirmed during the initial inspection of the device.The damages noted in the returned device suggest that it was subjected to excessive force in attempt to overcome the resistance, which ultimately led to the inability to resheath the coil.The customer complaint was able to be confirmed, however, here is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.During re-sheathing: pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization for a subarachnoid hemorrhage (sah), the re-sheathing tool for a galaxy g3 xsft hel 2mm x 4cm coil (glx120204, 30478873) failed to re-sheath.The same size and length of another coil was immediately opened for the physician to continue with the coiling procedure.Additional information was received indicating that resistance was encountered during the initial advancement of coil that required resheathing.An adequate continuous flush was maintained through the unspecified microcather (mc).There was no damage observed on the sheath introducer.It was not necessary to remove the microcatheter.The target site was the anterior communicating aneurysm accessed from the rica.Based on the product analysis of the device received, the embolic coil was found to be severely stretched.

Brand Name
GALAXY G3 XSFT HEL 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16217965
Report Number3008114965-2023-00059
Device Sequence Number6033186
Product Code KRD
UDI-Device Identifier10886704077749
UDI-Public10886704077749
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberGLX120204
Device Catalogue NumberGLX120204
Device Lot Number30478873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown